Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nightflarer

help needed because I have red marks but am taking accutane

Recommended Posts

Hi everyone. I am 18 and have had acne for about two years now. About a year and a half ago, I started using topical creams like benzyclin (sp?) peroxide. While they stopped my acne for the most part, I still get breakouts every now and then. Destined to put a stop to all this madness, I started taking accutane a month ago (everything is going smoothly, although the very common sympton of dry skin/chapped lips plagues me).

While accutane helps get rid of acne scars by I think removing the top layer of the facial skin, it is not an end in itself. I want to get rid of the red marks I have leftover from acne, which are primarily on my cheeks. They are a bunch of small, red dots that if I run my finger over I feel a tiny bump but it is nevertheless very small (does this make them scars or red marks? I am leaning towards scars...). Another side question is why do I consistently get red marks after my pimple lessens and goes away? I have only one or two active pimples on my face now, but the red marks cause my face to look like I have a good and current case of acne. So I want to get rid of my red marks. I have done about four hours of research today deciding the best course of action. I am no doctor, and I would really appreciate it if someone could tell me what my options are for clearing my red marks while on accutane. I hear that I should wait until my acne is pretty much gone before taking action to clear the marks, but then again before I started taking accutane my acne was fading with the creams I was using. Anyway, right now I am trying to decide between the following options (I don't want surgery at this point): applying lemon slices to my cheeks, using mederma (I'm sure there are better options out there, I just happened to have it lying around at home), I can try the apple cider vinegar mix, vita-k formula found at a site such as http://www.woodridgelab.com/cart.php?m=pro...mp;p=103&c=, vitamin e capsules, intense gel R-ALA found at http://www.puredeming.com/products/intensetreatments.html, bio oil, and lastly cocoa butter.

What do you experts recommend? ;p, and thank you so much for the help.

Share this post


Link to post
Share on other sites

You really cannot do anything to your skin while you are on accutane, and for 6 months after stopping. At that point, you can look into treating red marks and scars.

Share this post


Link to post
Share on other sites
You really cannot do anything to your skin while you are on accutane, and for 6 months after stopping. At that point, you can look into treating red marks and scars.

How about if I just take vitamin e and zinc supplements as well as apply aveeno moisturizer with emu oil daily?

Share this post


Link to post
Share on other sites
You really cannot do anything to your skin while you are on accutane, and for 6 months after stopping. At that point, you can look into treating red marks and scars.

How about if I just take vitamin e and zinc supplements as well as apply aveeno moisturizer with emu oil daily?

That's no problem!

But don't expect it to do much for your red marks.

Share this post


Link to post
Share on other sites

Hey! you sound a lot like me!

I've been on accutane for about a week now. I'm on it to get rid of the acne on my back and chest which is really bad...hope you don't have this problem cause it sucks.

Anyway, I still have red marks on my cheeks and if I didn't have them I'd look like I didn't have much acne at all. I don't think we really can do much until we're done our accutane treatment. I've been using Proactive Skin Lightening lotion on my cheeks since mid-January and I've seen a bit of improvement but not a ton. I've also started to use bio-oil for the red marks left on my chest, but I've only been doing that for about a week so if it does work then I might use it on my face later on if I still have marks there. But until we're done accutane I guess there's not much we can do.

all the best!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×